Missouri, 2008

Tornadoes and Hail in Missouri, January 7 to 8, 2008

January 7 to 8, 2008 · NWS LSX · 38 events in 16 counties and zones

so of which became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong cold front slid across the region...triggering numerous thunderstorms...so of which became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 7, 11:53 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 7, 11:53 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CST MON JAN 7 2008

.DISCUSSION...
PRIMARY CONCERNS FOR THIS FORECAST PACKAGE ARE CONTINUED
RECORD/NEAR-RECORD WARMTH TODAY...FOLLOWED BY POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL THIS EVENING AND TONIGHT.  CURRENT TEMPS
ACROSS THE CWFA ARE FREAKISHLY WARM THIS MORNING...AVERAGE LOW FOR
THIS MORNING AT KSTL IS 21 DEGREES...AND ITS CURRENTLY 61 DEGREES
HERE AT WFO LSX.  EVEN WITH CLOUDS AND PRECIP TODAY...COULD EASILY
SEE TEMPS DRIFT UP 10 DEGREES...AND THAT WOULD PUT RECORDS AT KUIN
AND KSTL IN JEOPARDY AGAIN TODAY...WITH KCOU PERHAPS JUST OUT OF
REACH.  ALL GUIDANCE IS POINTING TOWARD SCATTERED TO NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA TODAY FUELED BY WARM
ADVECTION AND STEEPENING MID LEVEL LAPSERATES AS THE LONGWAVE MOVES
INTO THE PLAINS AND ADVECTS SLIGHTLY COOLER AIR ALOFT OVER THE MID
MISSISSIPPI VALLEY.

TONIGHT STILL LOOKS LIKE THE WETTEST PERIOD FOR THIS FORECAST.
POTENTIAL FOR SEVERE WEATHER CONTINUES WITH 500-900 MUCAPE INDICATED
ON NAM THROUGH THE NIGHT IN THE WARM SECTOR AND 60-70KTS OF 0-6KM
BULK SHEAR ACROSS THE AREA.  NAM SOUNDINGS ARE SHOWING A BIT OF AN
INVERSION JUST OFF THE SURFACE HINTING THAT THE STORMS MAY BE
ELEVATED RATHER THAN SURFACE BASED.  INVERSION IS WEAK THO SO CANT
RULE OUT WIND DAMAGE.  ROTATING STORMS WILL ALSO BE POSSIBLE DUE TO
THE VERY STRONG SHEAR...THO IM NOT AS CONFIDENT IN ANY TORNADO
POTENTIAL FOR TONIGHT.  INSTABILITY WEAKENS SOMEWHAT BETWEEN 03-06Z
TONIGHT BUT WITH ABUNDANT MOISTURE...SHORTWAVE ENERGY...AND WINDS
THROUGH THE DEPTH OF THE ATMOSPHERE PARALLELING THE FRONT...WE COULD
BE IN FOR SOME HEAVY RAIN AS RAPIDLY NORTHEASTWARD MOVING STORMS
TRAIN OVER THE AREA.  FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY
HIGH...SO WILL NOT GO WITH A HEADLINE ATTM...BUT HAVE ADDED MENTION
OF LOCALLY HEAVY RAIN INTO THE FORECAST.

FROPA HAS BEEN DELAYED JUST A SKOSH ON THE LATEST MODEL RUNS...SO
HAVE INCREASED TEMPS A CAT OR SO FROM PREVIOUS FORECAST ALONG AND
SOUTH OF I-70 ON TUESDAY...BUT COLD AIR RETURNS TO THE CWFA TUESDAY
NIGHT BEHIND THE FRONT BRINGING TEMPS BACK TO MORE SEASONABLE
LEVELS.  ONLY MADE MINOR TWEAKS TO THE GOING FORECAST BEYOND
WEDNESDAY MORNING.

CARNEY

&&

.AVIATION...
FOR THE 18Z TAFS...WILL FCST BKN DIURNAL CUMULUS CLOUDS ARND 4000
FT THIS AFTN AS LOW LVL MOISTURE CONTS TO DPN AHD OF APPROACHING
MID-UPR LVL TROF AND ASSOCIATED CDFNT. MAY BE ISOLATED TO SCT
SHRA OR TSRA FM UIN TO COU BY LT AFTN BUT WILL LIKELY HOLD OFF INCLUDING
SHRA/TSRA IN THE UIN AND COU TAFS TIL THIS EVNG AS UPWARD LIFT
INCREASES AHD OF SFC WV DVLPG OVR SERN KS. CEILING HGTS SHOULD LWR
TO THE MVFR CATAGORY THIS EVNG AS THE SHRA/TSRA MOVE INTO THE
AREA. THE BEST THREAT OF TSRA SHOULD OCCUR DURING THE LATE EVNG IN
UIN AND COU...AND IN STL AND SUS DURING THE LT NGT HRS. THE SFC
WND SHOULD VEER ARND TO A NWLY DIRECTION BY THE END OF THE TAF
FCST PD IN UIN AND COU BHND THE SFC LOW MOVG NEWD THRU NRN IL AND
TRAILING CDFNT DROPPING SEWD THRU THE CWA.

GKS

&&

.CLIMATE...
RECORD HIGH MAXIMUM TEMPERATURES

              MON/JAN 7

ST. LOUIS     73 (1965)
COLUMBIA      75 (1965)
QUINCY        69 (1965)

RECORD HIGH MINIMUM TEMPERATURES

              MON/JAN 7

ST. LOUIS     57 (1907)
COLUMBIA      54 (1907)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 7, 2:11 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CST MON JAN 7 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
211 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS THIS
AFTERNOON WILL BE OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS
WEST CENTRAL ILLINOIS. THESE STORMS WILL BE CAPABLE PRODUCING
LARGE HAIL... DAMAGING WINDS AND TORNADOES WELL INTO THE OVERNIGHT
HOURS.  IN ADDITION...THESE STORMS WILL ALSO PRODUCE LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY
ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD
BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY.

THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY
NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS
WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jan 7, 12:02 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CST MON JAN 7 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
1202 PM CST MON JAN 7 2008

...SEVERE WEATHER POSSIBLE TONIGHT...

THE LATEST WEATHER DATA CONTINUES TO INDICATE THE POSSIBILITY OF
SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL AND EASTERN MISSOURI
AND SOUTHWEST AND WEST CENTRAL ILLINOIS TONIGHT. THIS SEVERE
WEATHER THREAT INCLUDES THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...AND A FEW TORNADOES.

THE ONGOING RECORD AND NEAR RECORD WARMTH ALONG WITH AN ABUNDANCE
OF MOISTURE FROM THE GULF OF MEXICO HAS RESULTED IN FAVORABLE
CONDITIONS FOR THUNDERSTORMS ACROSS THE REGION. A STORM SYSTEM
ACROSS THE PLAINS WILL WILL MOVE NORTHEAST AND INTENSITY
TONIGHT...TRIGGERING THUNDERSTORM DEVELOPMENT ACROSS THE AREA
DURING THE EVENING HOURS. THUNDERSTORMS ARE THEN EXPECTED TO
CONTINUE WELL INTO THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE
FOR SOME OF THESE STORMS TO BECOME SEVERE.

EVEN THOUGH WE ARE IN THE MIDDLE OF WINTER...PEOPLE SHOULDNT LET
THEIR GUARD DOWN WHEN CONSIDERING THE POTENTIAL FOR SEVERE WEATHER.
THE ATMOSPHERIC CONDITIONS THAT CURRENTLY EXIST ARE MORE TYPICAL
OF SPRING...AND THE STRONG AND VIOLENT THUNDERSTORMS WHICH
ACCOMPANY THAT TIME PERIOD. IT SHOULD BE NOTED...THAT SOME OF THE
MOST VIOLENT TORNADOES THAT HAVE OCCURRED IN THE ST LOUIS METRO
AREA HAVE OCCURRED AT NIGHT DURING THE WINTER.

SEVERE THUNDERSTORMS WITH THIS STORM SYSTEM WILL ALSO BE OCCURRING
AT NIGHT WHEN MANY PEOPLE WILL BE ASLEEP. THESE STORMS WILL ALSO
BE MOVING VERY FAST...SO THE TIME TO REACT TO A WARNING MAY BE
QUITE SHORT.

PEOPLE THROUGHOUT THE REGION ARE URGED TO REVIEW SEVERE WEATHER SAFETY
RULES AND CAREFULLY MONITOR WEATHER DEVELOPMENTS TONIGHT. MAKE
SURE TO MONITOR LOCAL COMMERCIAL RADIO AND TV STATIONS...AND NOAA
WEATHER RADIO FOR THE LATEST WEATHER INFORMATION...AND BE PREPARED
TO ACT QUICKLY IF A WARNING IS ISSUED.

GLASS

The radar

The St Louis radar (KLSX), 143 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

20 hail, 15 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Marion

When
January 7, 2:55 PM CST
Where
Marion County, Palmyra
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.800, -91.530

Thunderstorm Wind, Marion

When
January 7, 3:00 PM CST
Where
Marion County, 1.78 mi WSW of Huiskamp
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.808, -91.460

A small shed was flattened on its foundation at the intersection of Highway 168 and Highway JJ.

Hail, Moniteau

When
January 7, 3:10 PM CST
Where
Moniteau County, Tipton
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
38.650, -92.780

Hail, Marion

When
January 7, 3:29 PM CST
Where
Marion County, 1.16 mi S of Hannibal Muni Arpt
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.714, -91.446

Nickel size hail reported at the intersection of U.S. 36 and Shinn Lane.

Hail, Boone

When
January 7, 3:34 PM CST to 3:36 PM CST
Where
Boone County, Columbia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.950, -92.330

Nickel to quarter size hail reported over several locations in town...including at the intersection of College Avenue and Business Loop 70 and on the University of Missouri campus.

Hail, Callaway

When
January 7, 3:50 PM CST
Where
Callaway County, 5 mi W of Kingdom City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.950, -92.013

Thunderstorm Wind, Callaway

When
January 7, 3:53 PM CST
Where
Callaway County, 2.31 mi N of Hatton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.063, -92.023

Thunderstorm winds blew down several large tree limbs and two storm doors were removed from a house and tossed 40 yards away.

Tornado, Audrain

When
January 7, 3:55 PM CST to 3:56 PM CST
Where
Audrain County, 2.76 mi SW of Ortiz to 2.52 mi SW of Ortiz
Rating
EF0
Path length
0.3 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
39.069, -91.952

A tornado touched down south of Highway HH in far southern Audrain County. As it travelled to the north it damaged a machine shed and several trees. Also, numerous tree limbs were blown down.

Thunderstorm Wind, Audrain

When
January 7, 4:05 PM CST
Where
Audrain County, Mexico
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.180, -91.900

Hail, Boone

When
January 7, 4:05 PM CST
Where
Boone County, Ashland
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.770, -92.270

Thunderstorm Wind, Boone

When
January 7, 4:05 PM CST
Where
Boone County, Ashland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.770, -92.270

Thunderstorm Wind, Audrain

When
January 7, 4:10 PM CST
Where
Audrain County, Laddonia
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.250, -91.650

Several power lines and small trees were blown down.

Hail, Audrain

When
January 7, 4:10 PM CST
Where
Audrain County, Laddonia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.250, -91.650

Thunderstorm Wind, Callaway

When
January 7, 4:20 PM CST to 4:24 PM CST
Where
Callaway County, 2 mi WNW of Fulton to 0.89 mi WNW of Fulton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.861, -91.964

Thunderstorm winds blew down several large tree limbs, as well as, several power lines on the west side of town.

Hail, Callaway

When
January 7, 4:20 PM CST to 4:24 PM CST
Where
Callaway County, 2 mi WNW of Fulton to 0.95 mi WNW of Fulton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.861, -91.964

Hail, Montgomery

When
January 7, 5:10 PM CST
Where
Montgomery County, Bellflower
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.000, -91.370

Hail, Lincoln

When
January 7, 5:27 PM CST
Where
Lincoln County, Silex
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.130, -91.070

Hail, Pike

When
January 7, 5:32 PM CST
Where
Pike County, Eolia
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.230, -91.020

Thunderstorm Wind, Pike

When
January 7, 5:45 PM CST
Where
Pike County, 1.13 mi ESE of Paynesville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.262, -90.901

Numerous large tree limbs were blown down in Paynesville...along Highway H.

Tornado, Gasconade

When
January 7, 7:50 PM CST to 7:51 PM CST
Where
Gasconade County, 3.08 mi W of Woollam to 3.12 mi WNW of Woollam
Rating
EF0
Path length
0.28 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
38.388, -91.636

A tornado touched down just west of the intersection of Route A and Route Y, about 5.5 miles south of Mount Sterling, along the west bank of Crider Creek. The tornado moved to the north northeast across the creek, dissipating in a nearby field. Damage only consisted of a several uprooted trees, as well as some snapped trees and tree limbs.

Hail, Callaway

When
January 7, 8:10 PM CST
Where
Callaway County, 1.45 mi SSE of New Bloomfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.700, -92.091

Tornado, Pike

When
January 7, 8:30 PM CST to 8:35 PM CST
Where
Pike County, 1.38 mi W of Stark to 3.41 mi NW of Clarksville
Rating
EF0
Path length
4.98 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
39.367, -91.055

A tornado touched down near the intersection of County Roads 116 and 119, about 6 miles south of Louisiana. The tornado travelled to the northeast, causing sporatic tree damage along its 5 mile path before lifting and dissipating near McIntosh, just southwest of Highway 79.

Hail, Callaway

When
January 7, 8:37 PM CST
Where
Callaway County, 2.66 mi ESE of Toledo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.819, -91.773

Thunderstorm Wind, Pike

When
January 7, 8:40 PM CST
Where
Pike County, 1.48 mi SE of Louisiana
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.433, -91.033

Numerous large tree limbs were blown down onto Highway 79, near the intersection with Highway D.

Thunderstorm Wind, Gasconade

When
January 7, 9:00 PM CST
Where
Gasconade County, 0.34 mi S of Owensville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.345, -91.499

Several power lines were blown down onto Highway 28 at Cuba Street in Owensville.

Hail, Franklin

When
January 7, 11:04 PM CST to 11:05 PM CST
Where
Franklin County, Washington
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
38.550, -91.000

Hail, Warren

When
January 7, 11:08 PM CST
Where
Warren County, Marthasville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.630, -91.070

Hail, St. Charles

When
January 7, 11:32 PM CST
Where
St. Charles County, 0.42 mi SE of Dardenne
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.766, -90.744

Hail, Crawford

When
January 8, 12:34 AM CST
Where
Crawford County, 0.9 mi NNE of Cuba
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
38.081, -91.391

Hail, Crawford

When
January 8, 12:44 AM CST
Where
Crawford County, 2.27 mi NNE of Bourbon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.178, -91.209

Hail, Crawford

When
January 8, 12:44 AM CST
Where
Crawford County, Bourbon
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.150, -91.230

Hail, Franklin

When
January 8, 12:45 AM CST
Where
Franklin County, 0.53 mi S of Sullivan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.212, -91.149

Thunderstorm Wind, Osage

When
January 8, 4:30 AM CST to 4:31 AM CST
Where
Osage County, 2.02 mi WNW of Linn to 1.4 mi WSW of Potts
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.493, -91.883

Numerous large tree limbs were blown down onto County Road 604...west of Linn. Also...a small Cesna plane was flipped over at the Linn State Technical College Airport and a large tree was blown over onto County Road 801 southeast of Linn.

Thunderstorm Wind, Osage

When
January 8, 4:30 AM CST
Where
Osage County, 2.35 mi E of Koenig
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.366, -91.727

Several large tree limbs were blown down onto County Road 725 blocking it for a brief time.

Thunderstorm Wind, Reynolds

When
January 8, 5:05 AM CST
Where
Reynolds County, 3.07 mi NNE of Ellington
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.292, -90.963

Numerous large tree limbs were blown down along Highway 21...three miles north of Ellington.

Thunderstorm Wind, Reynolds

When
January 8, 5:05 AM CST to 5:10 AM CST
Where
Reynolds County, Centerville to 0.87 mi NW of Lesterville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.430, -90.970

A line of severe storms moved east through the area with numerous large tree limbs blown down throughout Centerville as well as a mile north of Lesterville.

Thunderstorm Wind, Reynolds

When
January 8, 5:05 AM CST
Where
Reynolds County, 2.63 mi W of Black
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.537, -90.997

Several trees up to a foot in diameter were blown over onto Highway J between Black and Oates. Several small pine trees were ripped out of the ground as well.

Thunderstorm Wind, Iron

When
January 8, 5:20 AM CST
Where
Iron County, 5 mi NW of Annapolis
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.421, -90.784

Numerous large tree limbs were blown down onto several rural roads in the Annapolis area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyThe tornado archive for Missouri, 2008Warnings in Missouri, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78219, 78220, 78221, 78227, 78226, 78228, 78464, 79599, 78465, 78466, 78467, 78468, 78469, 78470, 78471, 78873, 78874, 78875, 78890, 79622, 78877, 79607, 78879, 78891, 78892, 78880, 78881, 78882, 78883, 78884, 78885, 78893, 78894, 78897, 79557, 79558, 79560, 79562.